Narrow Results Clear All
Search results for "Opiates/Narcotics"
Journal Article > Commentary
Cohen MR. Hosp Pharm. 2009;44:654-657.
This monthly error report analysis includes examples of miscommunication regarding medication allergy, incorrect dosing of opiates, and misplacement of a medication patch in an automated dispensing cabinet.
Journal Article > Study
Hicks RW, Becker SC, Cousins DD. J Pediatr Nurs. 2006;21:290-298.
This study examined data from a voluntary medication error reporting system (Medmarx) to determine the incidence of harmful pediatric medication errors, the classes of medications frequently associated with error, and the types of errors that occurred. Harmful errors were defined as errors that resulted in temporary or permanent harm to the patient or required immediate intervention to avoid harm. Opioid analgesics, antimicrobials, and antidiabetic agents were most commonly associated with harmful medication errors, collectively accounting for 23.5% of the errors reported. The major type of error was administration at an incorrect dose or quantity (especially for opioid analgesics), followed by omission errors. These findings are similar to those of a previous study. The authors review the systems factors contributing to common medication errors and suggest strategies for error prevention.